Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

A NONLINEAR PARABOLIC APPROXIMATION OF THE EULER EQUATIONS FOR ISOTHERMAL GAS FLOWS

Full text
Author(s):
Kondo, Cezar [1] ; Shelukhin, Vladimir [2]
Total Authors: 2
Affiliation:
[1] Univ Fed Sao Carlos, Dept Math, BR-13560 Sao Carlos, SP - Brazil
[2] MA Lavrentyev Hydrodynam Inst, Novosibirsk 630090 - Russia
Total Affiliations: 2
Document type: Journal article
Source: Journal of Hyperbolic Differential Equations; v. 5, n. 4, p. 693-711, DEC 2008.
Web of Science Citations: 0
Abstract

A notion of entropy quasisolution is introduced for the Euler equations of isothermal gas. flows. Such a solution is obtained by means of nonlinear parabolic approximation with a small parameter epsilon. Compensated compactness argument is applied to justify the passage to limit as epsilon -> 0 for the case when the mass density is strictly positive. It is verified that smooth entropy quasisolution is necessarily a classic solution. An example of entropy solution with a shock front is constructed to reveal that it is not an entropy quasisolution. The study is motivated by the explosion physics experiments in which the mass conservation law may be violated at a shock front passing through the gas. (AU)

FAPESP's process: 05/55874-9 - Vladimir Shelukhin | Lavrentyev Institute of Hydrodynamics - Rússia
Grantee:Cezar Issao Kondo
Support Opportunities: Research Grants - Visiting Researcher Grant - International